Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

On antidepressant and anxiety medicine. Started sweating. Is it safe to take anxietin?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
I recently tried anxietin which has aconite as its primary ingredient.
I have been on antidepressant/anxity meds for 30 years.
I have never felt better than taking this but am sweating and checked out further and one site said poisonous... XXXXXXX Is it OK to take
Posted Sat, 4 Aug 2012 in Mental Health
Answered by Dr. Susanta Padhy 2 hours later

Thanks for the query

Anxietin an homeopathic medicine contains multiple ingredients in addition to aconite.

Can you tell me on what antidepressant are you on now ?

Sweating can be symptom of anxiety which in turn can occur in depression or anxiety disorder

Also, aconite poisioning (in overdose ) can cause sweating or anxiety. But, the homeopathic medicine like Anxietin unlikely to contain such overdoses.

But, still I would suggest to consult your psychiatrist and physician and to have a general check up of your pulse, Blood pressure, ECG, at least to start with.

Do you take alcohol or any other drugs ?

Do you have any other symptoms other than sweating ?

I look forward to your response for better discussion

I am available for further clarification

Good luck

Above answer was peer-reviewed by
Follow-up: On antidepressant and anxiety medicine. Started sweating. Is it safe to take anxietin? 33 minutes later
Am on citalopram and ativan. Occasionally doxepin if depression gets bad - I respond immediately to this but also easily can gain 10 pounds from fluid retention in a week so don't like taking it.Have been at various times on just about every antidepressant with ativan. I have never felt fully normal on anything and saw ad for anxietin but really am having sweats which I don't have even when I'm very anxious. Just had physical short time ago - all blood work normal. I feel great on this - best in 30 years - maybe I took too much? - Usually have one drink of wine several nights a week. Notice with this that I don't want this and also don't want to smoke - have been using ecigarettes and don't even need these.

Am very scared because of sweating and online that poisonous so haven't taken since yesterday morning and still fel great. Maybe did take too much? How long doesit stay in your system and why does it say not to put near metal - this also scares me. Thank you somuch for your help.
Also, have stopped taking ativan and citalopram and was not taking doxepin when I started trying this about 5 days ago.
Answered by Dr. Susanta Padhy 10 hours later
Thanks XXXXXX for the reply

Some of the ingredients in in Anxietin and the method by which homeopathic medicines are prepared, may loose its property, if kept near metal.

The effects should not stay for more than 2 weeks, I guess. Difficult to say exactly as it contains too many ingredients.

I must be happy and proud for you not drinking and smoking, recently. As because concomitant drinking and smoking negatively effect the outcome of depressive disorder. Moreover smoking decreases the drug level of most antidepressants there by decreasing efficacy. This may be one reason for your incomplete recovery in past.

There are some weight-neutral antidepressants that you can discuss with your psychiatrist. If a drug is found to have prominent side effect ( weight gain in your case with citalopram), then your doctor can change the drug.

In some cases of long standing depressive disorder, where there is initial response and subsequently the benefits of the drug is lost; and if it happens with multiple antidepressants, then one can reevaluate that are we missing bipolar depression. Because in bipolar depression mood stabilizer has important long term role than antidepressant alone.

In toto, I would not recommend stopping your antidepressant without consulting your psychiatrist. You can discuss the scope of non-drug treatment like psychotherapy, cognitive behavioral therapy etc with your doctor because combining such treatments with medications really help.

I am available for further discussion

Wish you a sound and happy mental health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor